MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54; CEMENTLESS HIP SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54; CEMENTLESS HIP SHELL
Catalog Number 01.26.45.0054
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager: partial hip (cup, liner and head) revision surgery occurred 5 years after implantation in a (b)(6) year-old woman.Hip dislocated after soft tissue release due to psoas impingent.In the radiographic image provided, the cup is apparently very big and anteversion does not look correct (it may have shifted immediately after primary implantation).The reasons that led to this position and dimension are not known: patient's anatomy that cannot be assessed having a single pre-revision x-rays may be one possibility.There is no reason to suspect a faulty device.Batch review performed on oct 19, 2018: lot 130761: (b)(4) items manufactured and released on 26 april 2013.Expiration date: 2018-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional component revised: liner: cc and cc light 01.26.3644hct flat pe hc liner ø 36/ e, lot: 130726: (b)(4) items manufactured and released on 19 april 2013.Expiration date: 2018-02-28.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event.Implants from ceramtec 38.49.7179.285.00 biolox delta ceramic ball head 12/14 ø 36 size m 0 lot.825521 (not marketed in us).
 
Event or Problem Description
On september 20, 2018 we were informed that five years after the primary, the patient underwent to additional surgery due to psoas pain escalating in the past year and a soft tissue release was performed.Anterior cup impingement was noticed at that time.The patient has now presented a dislocation (5 years ans 3 months after primary surgery).The surgeon feels that the cup was too big, sat out of the acetabulum and the cup version was incorrect which would have been the source of soft tissue irritant.On (b)(6) 2018 the cup was replaced with a g7 dm cup.The stem remained and only a head change was required from medacta.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54
Common Device Name
CEMENTLESS HIP SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7984665
Report Number3005180920-2018-00804
Device Sequence Number1707039
Product Code LZO
UDI-Device Identifier07630030807787
UDI-Public07630030807787
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number01.26.45.0054
Device Lot Number130761
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Initial Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR